Alabama, 2023

Hail and Damaging Winds in Alabama, August 5, 2023

August 5, 2023 · NWS HUN · 39 events in 4 counties and zones

A potent thunderstorm complex developed in southwestern Tennessee and northeast Mississippi during the mid to late afternoon hours and raced east across northwestern Alabama during the late afternoon to early evening hours. This complex of strong to severe storms produced widespread wind damage and winds of 60 to 70 mph and isolated quarter inch hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$72,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A potent thunderstorm complex developed in southwestern Tennessee and northeast Mississippi during the mid to late afternoon hours and raced east across northwestern Alabama during the late afternoon to early evening hours. This complex of strong to severe storms produced widespread wind damage and winds of 60 to 70 mph and isolated quarter inch hail. Especially hard hit was Colbert and Lauderdale counties. At least 4,000 people were without power in Florence. This complex weakened significantly as it moved towards and east of the I-65 corridor. However, another pocket of stronger wind damage was seen in the Berlin area of Cullman county as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 5, 4:16 PM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 5, 4:16 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
516 PM CDT Sat Aug 5 2023

...New AVIATION...

.NEAR TERM...
(Tonight)
Issued at 300 PM CDT Sat Aug 5 2023

The MCS noted in the previous discussion this morning has all but
dissipated over the I-40 corridor in TN, and the resulting outflow
boundary has since pushed south of the forecast area. Afternoon
heating and steep low level lapse rates have led to appreciable
instability across the local area with SBCAPE nearing or exceeding
3000 J/kg over northwest AL. Aside from the risk of a few
diurnally driven thunderstorms this afternoon, our focus will be
on an outflow boundary currently moving east through central AR.
This will be the focus for additional showers and thunderstorms
later this evening and overnight, mainly the 6pm-8am timeframe.
This is tied to an upper shortwave that will continue to shift
east into the Tennessee Valley overnight. Mid to upper level flow
will increase later this evening and overnight, and any
thunderstorms that track into the area will be capable of
producing frequent lightning and gusty to damaging winds. SPC has
maintained a Marginal Risk for damaging winds through the
overnight hours for this reason, as there is still a bit of
uncertainty regarding the convective evolution of these
thunderstorms as they shift east this afternoon. Will continue to
monitor the mesoscale evolution and hopefully have a better idea
on timing by the evening forecast update. Otherwise, overnight
lows will fall into the upper 60s in the east and lower 70s to the
west. Did not include fog in the forecast overnight due to the
uncertainty for storms and cloud cover.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 300 PM CDT Sat Aug 5 2023

Another shortwave disturbance will traverse around the eastern
edge of an upper low over the northern Plains on Sunday, and will
bring yet another chance for strong to severe storms Sunday
afternoon. The combination of steep lapse rates, relatively strong
shear, and high moisture content will bring the risk for damaging
winds, hail, and localized flooding with any stronger storms that
develop. For now, there is fairly good agreement that the timing
will be confined to the afternoon and early evening hours,
although there is disagreement on coverage and intensity. The NAM
is a bit more aggressive with developing thunderstorms as the
shortwave progresses east across the area, while the GFS and ECMWF
favor drier conditions. Have stuck pretty close to blended
guidance with this in mind, but do want to highlight the risk
given the expected environment.

As the aforementioned upper low continues to move into the
eastern CONUS on Monday, yet another round of storms will be
possible late Monday into Tuesday ahead of a cold front,
especially across northeast AL where the forcing/vorticity
advection appears to be strongest. This will carry the same risks
as Sunday, but stronger wind shear may make these storms more of a
concern. Localized flooding will be a concern with this event as
well, as PWATS climb into the 2-2.3" range.

In addition to the risk for strong/severe storms, dangerous heat
will also be a threat. Due to the uncertainty with storms and
cloud cover, favored slightly cooler temps and lower dewpoints
than the NBM, but if more clearing occurs could see the need for
a Heat Advisory for one or both days. Afternoon highs will range
from the upper 80s/lower 90s each day with afternoon dewpoints in
the mid to perhaps upper 70s. Overnight lows in the low to mid 70s
will provide little relief from the heat.

&&

.LONG TERM...
(Tuesday through Saturday)
Issued at 300 PM CDT Sat Aug 5 2023

Will begin the long term period on the northern side of a cold
front, which will lower thunderstorm chances on Tuesday, highest
south of the TN River (30-40% chance). An upper wave will move
across the area toward the mid-week period, and the warm front
will lift back north resulting in increasing chances (50-60%) for
showers and thunderstorms. Additional waves of storms will be
possible through the remainder of the long term forecast, so will
have to monitor for flooding concerns across areas that receive
multiple rounds of heavy rain. The good news is that heat should
be less of a factor next week with the cold front during the first
half of the week and increased storm activity during the later
half. Look for highs in the mid to upper 80s each day with
overnight lows in the upper 60s/lower 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 516 PM CDT Sat Aug 5 2023

A loosely organized complex of SHRA and TSRA over west TN and far
north MS will spread east through this evening into north AL and
southern middle TN. A few stronger TSRA are possible with gusty
winds, but confidence in either KMSL or KHSV experiencing strong
TSRA remains too uncertain to include. Thus, amendments may be
necessary. Otherwise, VFR conditions are expected through the
period. Additional TSRA are possible after 17Z/06 but again,
confidence in location and timing are still too uncertain to
include.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...25
SHORT TERM....25
LONG TERM....25
AVIATION...17

In the hours before

Special weather statement, Aug 5, 5:16 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Huntsville AL
616 PM CDT Sat Aug 5 2023

ALZ003-052345-
Franklin AL-
616 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of southwestern
Franklin County through 645 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tremont, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vina and Atwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3438 8816 3441 8801 3432 8798 3432 8817
TIME...MOT...LOC 2316Z 259DEG 18KT 3432 8820

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

KTW
Special weather statement, Aug 5, 5:27 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Huntsville AL
627 PM CDT Sat Aug 5 2023

ALZ001-002-060015-
Lauderdale AL-Colbert AL-
627 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of northwestern
Lauderdale and northwestern Colbert Counties through 715 PM CDT...

At 627 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burnsville, or 9 miles northwest of Iuka, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waterloo, Riverton and Wright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3501 8797 3479 8800 3480 8811 3489 8810
      3492 8816 3496 8817 3497 8819 3500 8820
      3501 8820
TIME...MOT...LOC 2327Z 274DEG 17KT 3489 8832

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KTW
Special weather statement, Aug 5, 5:42 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
642 PM CDT Sat Aug 5 2023

ALZ003-060015-
Franklin AL-
642 PM CDT Sat Aug 5 2023

...A strong thunderstorm will impact portions of southwestern
Franklin County through 715 PM CDT...

At 641 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Red Bay, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vina, Hodges, Duketon, Atwood and Little Bear Creek Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3441 8812 3445 8781 3431 8777 3431 8805
      3432 8814
TIME...MOT...LOC 2341Z 259DEG 18KT 3435 8805

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KTW

The radar

The Columbus AFB radar (KGWX), 116 km away, was scanning. The volume nearest the first event began at 23:48 UTC.

Open the radar archive at this moment

Event by event

38 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Lauderdale

When
August 5, 5:48 PM CST
Where
Lauderdale County, 0.9 mi ESE of Waterloo
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.915, -88.055

A tree was reported down at the intersection of CR 1 and CR 14. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 5:49 PM CST
Where
Lauderdale County, 1.27 mi E of Waterloo
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.923, -88.048

A tree was reported down a this location on CR 1. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 5:50 PM CST
Where
Colbert County, 0.99 mi N of Bishop
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.684, -88.122

A tree was reported down near the 100 block of Old Natchez Trace Road. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:00 PM CST
Where
Colbert County, 2.36 mi SSW of Lane Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$8,000
Reported by
State Official
Coordinates
34.800, -87.990

A power pole was reported down or leaning near the 4000 block of Cross Lane. Time was estimated by radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:10 PM CST
Where
Lauderdale County, 6.78 mi W of Smithsonia
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.796, -87.989

A tree was reported down near the intersection of CR 2 and Sunset Beach Road. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:10 PM CST
Where
Lauderdale County, 0.67 mi NW of Central Hgts
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.906, -87.789

A tree was reported down at the intersection of CR 15 and CR 6. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:12 PM CST
Where
Lauderdale County, 3.01 mi SW of Threet
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.918, -87.855

A tree was reported down on CR 158 at this location. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:12 PM CST
Where
Lauderdale County, 2.01 mi SW of Threet
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.927, -87.842

A tree was reported down on Natchez Trace Parkway at this location. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:13 PM CST
Where
Lauderdale County, 0.67 mi WSW of Sullivan Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.898, -87.811

A tree was reported down at the intersection of CR 6 and Highway 20. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:14 PM CST
Where
Colbert County, Newsom Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.630, -87.900

A tree was reported down near Mt. Mills road and Highway 247. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:18 PM CST
Where
Lauderdale County, 0.67 mi SW of Smithsonia
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.794, -87.879

A tree was reported down at the intersection of CR 2 and CR 189. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:18 PM CST
Where
Lauderdale County, 2.08 mi SW of Gravelly Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.861, -87.929

A tree was reported down onto powerlines at the intersection of CR 2 and Lakebend Shores Drive. Time was estimated from radar.

Thunderstorm Wind, Franklin

When
August 5, 6:24 PM CST to 6:42 PM CST
Where
Franklin County, 2.15 mi SSW of Russellville Muni Ar
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.420, -87.730

Emergency manager reported numerous trees down as well as power lines from Russellville to Phil Campbell. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:27 PM CST
Where
Lauderdale County, 1 mi NNW of Kimbrough Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.844, -87.754

A tree was reported down on CR 12. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:27 PM CST
Where
Lauderdale County, 1.36 mi WNW of Lovelace Xrds
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.877, -87.772

A tree was reported down at the intersection of CR 200 and CR 220. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:28 PM CST
Where
Lauderdale County, Petersville
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
34.850, -87.680

Storm spotter reported trees snapped or uprooted near the Forest Hill subdivision in Florence.

Thunderstorm Wind, Lauderdale

When
August 5, 6:28 PM CST
Where
Lauderdale County, 1.31 mi NNW of Petersville
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.866, -87.693

Power lines were reported down on Byron Drive at this location. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:28 PM CST
Where
Lauderdale County, 2.83 mi SW of Zip City
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.924, -87.709

A tree was reported down at the intersection of CR 7 and CR 118. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:29 PM CST
Where
Lauderdale County, 0.46 mi W of Florence
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
34.801, -87.678

A tree was reported down onto a truck in downtown Florence.

Thunderstorm Wind, Colbert

When
August 5, 6:29 PM CST
Where
Colbert County, 1.11 mi W of Muscle Shoals
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.747, -87.689

A tree was reported down near the 500 block of 17th street SE. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:29 PM CST
Where
Colbert County, 0.89 mi SE of Sheffield
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
State Official
Coordinates
34.760, -87.690

A power pole was reported leaning or down near the 400 block of Annapolis Avenue. |Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:29 PM CST
Where
Lauderdale County, 0.99 mi S of North Florence
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.816, -87.681

Powerlines were reported down on Gilbert Court. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:29 PM CST
Where
Lauderdale County, 0.5 mi N of Florence
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.807, -87.670

A tree was reported down on powerlines at this location on North Chestnut Road. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:30 PM CST
Where
Colbert County, 0.87 mi NW of Tuscumbia
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.739, -87.711

A tree was reported down on North Hook street at this location. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:30 PM CST
Where
Lauderdale County, 0.82 mi N of Florence
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.812, -87.670

Powerlines were reported down on North Royal Street. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:30 PM CST
Where
Colbert County, 0.83 mi N of Muscle Shoals
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.762, -87.672

A tree was reported down on Southern Blvd. at this location. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:30 PM CST
Where
Colbert County, 0.64 mi SSE of Sheffield
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.762, -87.695

A tree was reported down at this location on North Atlanta Avenue. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:30 PM CST
Where
Colbert County, 1.43 mi NNW of Littleville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.600, -87.675

A power pole was reported leaning or down at this location on Jackson Highway. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:30 PM CST
Where
Colbert County, 0.22 mi SSW of Leighton
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.697, -87.522

A tree was reported down on near the intersection of Meadow Street and Circle Drive. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:30 PM CST
Where
Colbert County, 1.84 mi SSE of Emco
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.758, -87.582

A tree was reported down near the intersection of Gnat Pond Road and 2nd Street. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:31 PM CST
Where
Colbert County, 1.49 mi SSE of Tuscumbia
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.710, -87.690

A tree was reported down near Ridge Pointe.

Thunderstorm Wind, Lauderdale

When
August 5, 6:31 PM CST
Where
Lauderdale County, 1.6 mi NW of Jacksonburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.893, -87.693

A tree was reported down at this location on Hike Drive. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:32 PM CST
Where
Colbert County, 1.33 mi WSW of Wilson Dam
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
34.770, -87.670

A tree was reported down on the 1600 block of Southern Boulevard. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:35 PM CST
Where
Lauderdale County, 1.36 mi NE of Hines
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.962, -87.611

Power lines were reported down at this location on CR 8. Time was estimated from radar.

Hail, Lauderdale

When
August 5, 6:36 PM CST
Where
Lauderdale County, 1.13 mi W of Upper Green Hill
Measured
1 in hail
Reported by
Public
Coordinates
34.980, -87.520

A report of quarter size hail was received at this location. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:53 PM CST
Where
Colbert County, 1.23 mi W of Fosters Mill
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.772, -87.442

A tree was reported down near the intersection of River Road and Point Road. Time was estimated from radar.

Thunderstorm Wind, Colbert

When
August 5, 6:53 PM CST
Where
Colbert County, 2.22 mi E of Ford City
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
34.785, -87.481

A tree was reported down near the intersection of Spout Springs Road and River Road. Time was estimated from radar.

Thunderstorm Wind, Lauderdale

When
August 5, 6:55 PM CST
Where
Lauderdale County, 0.94 mi NW of Springfield
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.909, -87.392

A tree was reported down at this location on CR 450. Time was estimated from radar.

Thunderstorm Wind, Cullman

When
August 5, 8:05 PM CST
Where
Cullman County, 1.14 mi E of St Bernard
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.180, -86.780

Trees were reported down in Berlin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2023Every state in 2023This day in weather historyWarnings in Alabama, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1120118, 1120123, 1118059, 1118060, 1120115, 1120116, 1120114, 1120117, 1120119, 1118062, 1120124, 1120128, 1118079, 1120120, 1120121, 1118076, 1120084, 1120122, 1118067, 1118068, 1118074, 1120112, 1120129, 1118065, 1120113, 1120465, 1120478, 1120483, 1120485, 1120487, 1118064, 1120126, 1118061, 1120127, 1118077, 1120480, 1120481, 1120125, 1118083.